Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 17, 2012Schley County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 17, 2012, 4:06 PM EDT for Schley County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2012, 4:06 PM EDT (20:06 UTC)
Expired
Jul 17, 2012, 4:30 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA

County Schley County, GA

The radar

The Robins AFB radar (KJGX), 91 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2377 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

345 
WWUS82 KFFC 172006
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 PM EDT TUE JUL 17 2012

GAZ093-172030-
406 PM EDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY 
RAIN IN MACON COUNTY UNTIL 430 PM EDT...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM OVER EXTREME WEST CENTRAL MACON COUNTY...NEARLY 
STATIONARY.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS MACON COUNTY THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3223 8422 3229 8422 3229 8424 3230 8425
      3238 8425 3239 8424 3239 8422 3233 8416
      3223 8420
TIME...MOT...LOC 2005Z 034DEG 6KT 3234 8423

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 17, 2:00 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 17, 2:00 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
200 PM EDT TUE JUL 17 2012

.PREV DISCUSSION... /ISSUED 113 PM EDT TUE JUL 17 2012/

UPDATE...
QUICK UPDATE TO TWEAK POPS AND WX BASED ON CURRENT TRENDS. TWEAKED
DOWN TEMPS A LITTLE BASED ON MORNING CLOUDS AND EXPECTED PRECIP.
NEW WATCH CONFINED TO FAR SOUTHERN COUNTIES BUT COULD SEE ISOLD
SEVERE STORMS JUST ABOUT ANYWHERE. CONVECTION ALLOWING MODELS...ESP
RECENT HRRR RUNS...FAVORING SOUTHERN GA...NE GA AND ERN ATL METRO THRU
21Z THEN NW GA AFTER 21Z. SEEMS REASONABLE. MID LEVEL CLOUDS
FINALLY DISSIPATING WHICH SHOULD ALLOW TEMPS TO CLIMB QUICKLY.
CAPE ALREADY NEAR 3000 J/KG BASED ON SPC MESOANALYSIS. 0-1KM AND
0-6KM SHEAR VERY WEAK SO EXPECT SLOW MOVING PULSE STORMS YET
AGAIN. PW NEAR 1.9 INCHES SO VERY HEAVY RAINFALL LIKELY WITH ISOLD
FLOODING POSSIBLE.

SNELSON

PREV DISCUSSION... /ISSUED 723 AM EDT TUE JUL 17 2012/

SHORT TERM /TODAY THROUGH WEDNESDAY NIGHT/...
/ISSUED AT 355 AM EDT TUE JUL 17 2012/
A COMBINATION OF TWO MAIN FEATURES WILL BE THE FOCUS FOR
THUNDERSTORM DEVELOPMENT THROUGH 48 HOURS. AN H5 LOW JUST OFF THE
GA/FL COAST WAS MOVING ONSHORE AND THE GFS/NAM HAVE A GOOD HANDLE ON
THIS. THIS LOW WILL STALL OVER NORTH FL/SOUTH GA AND CONTINUE TO
PUMP IN ATLANTIC MOISTURE TO THE CWA. THIS UPPER LOW WAS ALSO
PULLING A WEAK SHORT WAVE INTO THE CWA. AT THE SAME TIME A LEE SIDE
TROUGH WAS DEVELOPING FROM LGC TO UPSTATE SOUTH CAROLINA. THE
COMBINATION OF THESE ARE BRINGING THE THREAT OF THUNDERSTORMS TO THE
CWA WITH THE MAIN THREAT DURING DAYTIME HEATING BOTH TODAY AND
WEDNESDAY. THE HIGHEST PROBABILITIES WILL BE IN THE VICINITY OF THE
UPPER LOW...ACROSS CENTRAL GA. THIS WILL ALSO HAVE A PLAY ON TEMPS.
MOST AREAS MONDAY SAW TEMPS IN THE LOW TO MID 90S...HOWEVER IN AREAS
THAT GOT RAIN...TEMPS STRUGGLED TO GET OUT OF THE UPPER 80S. NO
CHANGE IN AIRMASS THROUGH WEDNESDAY AND THIS SHOULD YIELD A
PERSISTENCE IN TEMP FORECASTS.

17

LONG TERM /THURSDAY THROUGH MONDAY/...
/ISSUED AT 355 AM EDT TUE JUL 17 2012/
MODEL AGREEMENT THROUGH THE WEEKEND IS FAIRLY GOOD...WITH ATLANTIC
RIDGE REMAINING OFF THE EAST COAST AS UPPER LEVEL ENERGY REMAINS
ACROSS THE SOUTHEAST. TROUGH STRETCHES DOWN THE APPALACHIANS AND
EXTENDS INTO NORTH AND CENTRAL GEORGIA THROUGH THE LATER HALF OF
THE WEEK AS SURFACE LOW EXPECTED TO DEVELOP OVER THE CAROLINAS
INTO THE WEEKEND. IN ADDITION...A FRONTAL BOUNDARY PUSHES INTO THE
TENNESSEE VALLEY BY THE END OF THE WORK WEEK...AND INTO NORTH
GEORGIA BY SUNDAY MORNING. THE COMBINATION OF THESE FEATURES WILL
KEEP AMPLE MOISTURE AND ENOUGH INSTABILITY TO SUPPORT GOOD CHANCE
POPS ACROSS THE MAJORITY OF THE AREA THROUGH SUNDAY. BY NEXT
WEEK...MODEL SOLUTIONS DIFFER...THOUGH NOT AS SIGNIFICANTLY AS IN
DAYS PAST. EXTENDED MODELS AGREE WITH YET ANOTHER FRONTAL BOUNDARY
PUSHING INTO THE REGION BY TUESDAY AFTERNOON...BUT EXPECTED
IMPACTS DIFFER. ECMWF 1-2C COOLER WITH 850MB TEMPERATURES THAN THE
GFS AS THIS EARLY WEEK EVENT UNFOLDS. AS A RESULT...COULD SEE
SLIGHTLY COOLER HIGHS AS EARLY AS SUNDAY...WITH MORE SEASONAL
AFTERNOON TEMPS IN THE UPPER 80S. GRADUAL WARMING TREND EXPECTED
INTO TUESDAY WITH HIGHS BACK IN THE LOW 90S.

PRECIP ACTIVITY THROUGH THE EXTENDED WILL INCREASE EACH
AFTERNOON...COUPLED LARGELY WITH THE DIURNAL HEATING.
MOIST ENVIRONMENT WILL PERSIST THROUGH THE WEEK AND INTO THE
WEEKEND...WITH MODEL SOUNDINGS INDICATING PRECIPITABLE WATER
VALUES NEARING 2.0 INCHES.

31

&&

.AVIATION...
18Z UPDATE...
PRIMARY CONCERN IS TIMING AND LIKELIHOOD OF TSRA THIS AFTERNOON.
MOST LIKELY TIME FOR TSRA IS 18Z-22Z WITH DECREASING COVERAGE
AFTER. COULD SEE WIND GUSTS TO 25KTS WITH ANY STRONG STORMS. HAVE
INCLUDED VCSH FOR 22Z- 01Z FOR LINGERING PRECIP. SIMILAR PATTERN
TOMORROW WITH MAINLY AFTERNOON TSRA. WEST COMPONENT WINDS EXPECTED
THROUGH THE PERIOD.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON TIMING AND LIKELIHOOD OF TSRA
HIGH ON ALL OTHER ELEMENTS

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          93  72  94  72 /  50  30  50  30
ATLANTA         92  74  92  73 /  40  30  50  30
BLAIRSVILLE     87  68  87  67 /  40  30  40  30
CARTERSVILLE    92  70  92  71 /  50  30  40  30
COLUMBUS        93  74  94  73 /  40  30  50  30
GAINESVILLE     92  72  92  72 /  50  30  40  30
MACON           91  73  94  73 /  50  30  50  30
ROME            93  70  94  72 /  60  30  40  30
PEACHTREE CITY  91  71  92  71 /  40  30  50  30
VIDALIA         92  74  94  75 /  50  30  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: CRISP...DODGE...DOOLY...MONTGOMERY...PULASKI...
STEWART...SUMTER...TELFAIR...TOOMBS...WEBSTER...WHEELER...WILCOX.

&&

SHORT TERM...SNELSON
LONG TERM....BAKER
AVIATION...SNELSON
Hazardous weather outlook, Jul 17, 5:01 AM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 AM EDT TUE JUL 17 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-180915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
501 AM EDT TUE JUL 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.

.SYNOPSIS...
UPPER LEVEL DISTURBANCE...COMBINED WITH A WARM...MOIST...AND
UNSTABLE ENVIRONMENT WILL PROMOTE AFTERNOON AND EVENING
THUNDERSTORM DEVELOPMENT OVER NORTH AND CENTRAL GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE HEAVY RAIN...DAMAGING WINDS...AND
FREQUENT CLOUD TO GROUND LIGHTNING. THE MOST LIKELY TIME FOR
DEVELOPMENT WILL BE BETWEEN NOON AND 10 PM.

.DISCUSSION...
AN UPPER LEVEL DISTURBANCE WILL MOVE OVER NORTHERN FLORIDA...AND
THEN NORTHWARD INTO SOUTH AND CENTRAL GEORGIA THROUGH TODAY. THIS
ADDED ENERGY...COMBINED WITH THE ALREADY MOIST AND UNSTABLE
ENVIRONMENT...WILL ALLOW SCATTERED AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS TO DEVELOP TODAY. CAPE VALUES BETWEEN 1500 AND
2500 J/KG ARE EXPECTED AS THE ATMOSPHERE BECOMES INCREASINGLY
UNSTABLE WITH THE PEAK DAYTIME HEATING. THIS INSTABILITY WILL
SUPPORT SOME STRONG STORMS...AND ISOLATED SEVERE STORMS ARE
POSSIBLE. PRECIPITABLE WATER VALUES NEAR 1.8 INCHES...AND K-INDEX
VALUES IN THE UPPER 30S INDICATE THAT HEAVY RAIN REMAINS A THREAT.
PONDING OF WATER ON ROADWAYS AND RISES OF SMALL CREEKS AND STREAMS
CAN BE EXPECTED IN AREAS WHERE HEAVY DOWNPOURS RESULT FROM SLOW
MOVING STORMS. DAMAGING WIND IS ALSO A THREAT WITH THE STRONGEST
STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...WITH THE POSSIBILITY
OF ISOLATED SEVERE STORMS AS THE UNSTABLE ENVIRONMENT PERSISTS
THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF ANY SEVERE WEATHER THROUGH THE WEB BY GOING
TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 17, 3:46 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 PM EDT TUE JUL 17 2012

GAZ056>058-068-070-071-172030-
346 PM EDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN SPALDING...
PIKE...MONROE...LAMAR...BUTTS AND HENRY COUNTIES UNTIL 430 PM EDT...

AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM LOVEJOY TO NEAR BERNER...MOVING
SOUTH AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS SPALDING...PIKE...MONROE...LAMAR...BUTTS AND HENRY COUNTIES
THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE MCKIBBEN...INDIAN SPRINGS STATE PARK...JENKINSBURG...
FLOVILLA...JACKSON...WALKER MILL...BIRDIE...TOWALAGA...SUNNY SIDE...
ATLANTA MOTOR SPEEDWAY...LUELLA...LOCUST GROVE...HAMPTON...HIGHLAND
MILLS AND BLOUNT. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3326 8449 3326 8443 3329 8442 3332 8438
      3335 8438 3336 8435 3338 8435 3347 8425
      3326 8385 3311 8383 3293 8400 3322 8450
      3324 8451
TIME...MOT...LOC 1945Z 017DEG 7KT 3325 8417
Special weather statement, Jul 17, 3:57 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 PM EDT TUE JUL 17 2012

GAZ053-054-067-068-172030-
357 PM EDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN PIKE...
MERIWETHER...COWETA AND FAYETTE COUNTIES UNTIL 430 PM EDT...

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SENOIA...MOVING SOUTH AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS PIKE...MERIWETHER...COWETA AND FAYETTE COUNTIES THROUGH 430 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STARRS
MILL...SENOIA...TURIN...BROOKS...HARALSON...WILLIAMSON...ROCKY
MOUNT...ALVATON AND HOLLONVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3335 8463 3337 8448 3328 8442 3326 8444
      3325 8451 3319 8450 3321 8445 3321 8440
      3319 8437 3319 8434 3315 8432 3314 8473
TIME...MOT...LOC 1957Z 354DEG 19KT 3330 8455
Special weather statement, Jul 17, 3:58 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
358 PM EDT TUE JUL 17 2012

GAZ038-050-172045-
358 PM EDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN OGLETHORPE AND
GREENE COUNTIES UNTIL 445 PM EDT...

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WOODVILLE...MOVING SOUTHWEST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS OGLETHORPE AND GREENE COUNTIES THROUGH 445 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STEPHENS...PHILOMATH...
MAXEYS...LEXINGTON...JACKSONVILLE...WOODVILLE...PENFIELD UNION
POINT...SILOAM AND GREENSBORO. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3370 8300 3368 8297 3363 8299 3362 8300
      3361 8299 3344 8305 3341 8308 3351 8328
      3354 8327 3361 8335 3393 8312 3374 8295
      3372 8295
TIME...MOT...LOC 1958Z 031DEG 9KT 3370 8311
Special weather statement, Jul 17, 4:00 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT TUE JUL 17 2012

GAZ105-172030-
400 PM EDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN DOOLY COUNTY
UNTIL 430 PM EDT...

AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS AROUND PINEHURST...MOVING SOUTHWEST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS DOOLY COUNTY THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE UNADILLA...PINEHURST...RICHWOOD...LILLY...
DOOLING...BYROMVILLE AND VIENNA. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3222 8399 3225 8396 3227 8393 3226 8370
      3212 8364 3202 8376 3203 8392
TIME...MOT...LOC 2000Z 066DEG 6KT 3215 8375
Special weather statement, Jul 17, 4:03 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
403 PM EDT TUE JUL 17 2012

GAZ061-074-075-172030-
403 PM EDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WASHINGTON...GLASCOCK AND HANCOCK COUNTIES UNTIL 430 PM EDT...

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HAMBURG STATE PARK...MOVING SOUTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WASHINGTON...GLASCOCK AND HANCOCK COUNTIES THROUGH 430 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MITCHELL...CULVERTON...
SPARTA...HAMBURG STATE PARK...AGRICOLA...DOWNS...WARTHEN AND LINTON.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3303 8265 3308 8305 3336 8295 3334 8279
      3331 8280 3331 8278 3327 8278 3325 8276
      3328 8267
TIME...MOT...LOC 2003Z 013DEG 7KT 3323 8282

16
Special weather statement, Jul 17, 4:06 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
406 PM EDT TUE JUL 17 2012

GAZ093-172030-
406 PM EDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN MACON COUNTY UNTIL 430 PM EDT...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME WEST CENTRAL MACON COUNTY...NEARLY
STATIONARY.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS MACON COUNTY THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3223 8422 3229 8422 3229 8424 3230 8425
      3238 8425 3239 8424 3239 8422 3233 8416
      3223 8420
TIME...MOT...LOC 2005Z 034DEG 6KT 3234 8423

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 9:50 PM EDTSpecial Weather StatementFFCWilkes25 min
Jul 17, 11:51 AM EDTSpecial Weather StatementFFCToombs24 min
Jul 17, 12:38 PM EDTSpecial Weather StatementFFCToombs37 min
Jul 17, 12:46 PM EDTSpecial Weather StatementFFCJackson29 min
Jul 17, 12:58 PM EDTSpecial Weather StatementFFCMuscogee32 min
Jul 17, 1:08 PM EDTSpecial Weather StatementFFCFulton37 min
Jul 17, 1:17 PM EDTSpecial Weather StatementFFCBarrow28 min
Jul 17, 1:26 PM EDTSpecial Weather StatementFFCPike34 min
Jul 17, 1:34 PM EDTSpecial Weather StatementFFCTalbot26 min
Jul 17, 1:44 PM EDTSpecial Weather StatementFFCWalton31 min
Jul 17, 1:53 PM EDTSpecial Weather StatementFFCToombs22 min
Jul 17, 1:56 PM EDTSpecial Weather StatementFFCForsyth34 min
Jul 17, 2:03 PM EDTSpecial Weather StatementFFCChattahoochee27 min
Jul 17, 2:05 PM EDTSevere Thunderstorm WarningFFCNewton, Rockdale, Walton40 min
Jul 17, 2:11 PM EDTSevere Thunderstorm WarningFFCGwinnett36 min
Jul 17, 2:13 PM EDTSevere Thunderstorm WarningFFCMarion22 min
Jul 17, 2:19 PM EDTSevere Thunderstorm WarningFFCDeKalb, Rockdale26 min
Jul 17, 2:29 PM EDTSpecial Weather StatementFFCTalbot31 min
Jul 17, 2:53 PM EDTSpecial Weather StatementFFCDeKalb, Newton, Rockdale37 min
Jul 17, 3:14 PM EDTSevere Thunderstorm WarningFFCHenry, Newton, Rockdale22 min
Jul 17, 3:16 PM EDTSpecial Weather StatementFFCHarris29 min
Jul 17, 3:21 PM EDTSpecial Weather StatementFFCDooly24 min
Jul 17, 3:31 PM EDTSevere Thunderstorm WarningFFCDooly29 min
Jul 17, 3:39 PM EDTSpecial Weather StatementFFCWhite36 min
Jul 17, 3:40 PM EDTSpecial Weather StatementFFCSchley35 min
Jul 17, 3:44 PM EDTSpecial Weather StatementFFCHarris31 min
Jul 17, 3:46 PM EDTSpecial Weather StatementFFCButts, Lamar, Monroe, Spalding44 min
Jul 17, 3:57 PM EDTSpecial Weather StatementFFCFayette33 min
Jul 17, 3:58 PM EDTSpecial Weather StatementFFCGreene, Oglethorpe47 min
Jul 17, 4:00 PM EDTSpecial Weather StatementFFCDooly30 min
Jul 17, 4:03 PM EDTSpecial Weather StatementFFCHancock27 min
Jul 17, 4:29 PM EDTSpecial Weather StatementFFCSchley31 min
Jul 17, 4:31 PM EDTSpecial Weather StatementFFCBibb, Crawford, Houston, Peach, Pike, Talbot and 3 more29 min
Jul 17, 4:34 PM EDTSevere Thunderstorm WarningFFCMeriwether, Pike41 min
Jul 17, 4:52 PM EDTSevere Thunderstorm WarningFFCSumter38 min
Jul 17, 4:53 PM EDTSevere Thunderstorm WarningFFCCrawford, Taylor52 min
Jul 17, 4:56 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Washington, Wilkinson34 min
Jul 17, 5:00 PM EDTSpecial Weather StatementFFCHeard, Troup45 min
Jul 17, 5:05 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Jones, Twiggs25 min
Jul 17, 5:09 PM EDTSevere Thunderstorm WarningFFCMeriwether, Troup51 min
Jul 17, 5:23 PM EDTSpecial Weather StatementFFCMacon37 min
Jul 17, 5:28 PM EDTSpecial Weather StatementFFCOglethorpe32 min
Jul 17, 5:30 PM EDTSpecial Weather StatementFFCWilkinson30 min
Jul 17, 5:44 PM EDTSpecial Weather StatementFFCHeard31 min
Jul 17, 5:48 PM EDTSevere Thunderstorm WarningFFCCarroll, Heard42 min
Jul 17, 5:59 PM EDTSpecial Weather StatementFFCHarris31 min
Jul 17, 6:12 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee33 min
Jul 17, 6:22 PM EDTSpecial Weather StatementFFCCatoosa23 min
Jul 17, 6:50 PM EDTSpecial Weather StatementFFCCarroll25 min
Jul 17, 6:52 PM EDTSpecial Weather StatementFFCStewart23 min
Jul 17, 7:15 PM EDTSpecial Weather StatementFFCCarroll30 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.